Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ringingin in the ears because of sustiva
Jan 20, 2008

Five months ago I switched from stavudine, lamivudine and nelfinavir to stavudine, lamivudine and sustiva. Two months after treatment I noticed ringing in my ears. It has been constant since that time to now. I have read the other answers about ringing in the ears in this forum but still afraid of secondary effects. Can this have bad consequences for my ears? do I have to get use to it? Recently labreports seems to be fine (vl undetectable, cd4 above 600, blood pressure ok, etc. ok)? The only medications I changed was sustiva. Should I changed medications just because of it? I am so happy for your help. A Mexican.

Response from Dr. Young

Thank you for your post from Mexico.

Efavirenz (Sustiva, Stocrin) has been associated with a cases of tinnitus or ringing in the ears-- as such, given your timeline, it is pretty clear to me that the new medication is to blame for your unusual side effect.

Since the tinnitus has been there for two whole months, it seems unlikely to me that it will improve with additional time on medication. If I were your doctor, I would be looking at alternative medications that could replace the efavirenz.

Buenos suerte y salud, BY



Previous
healthy living
Next
MEDS WITH PREGNANCY

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement